Alert archive / West Virginia / Flash Flood Warnings in 2004

Flash Flood Warning 7, NWS Baltimore/Washington

May 21, 2004Allegany County, Maryland; Hampshire County, Mineral County, West Virginia

NWS Baltimore/Washington issued this flash flood warning at May 21, 2004, 8:43 PM EDT for Allegany County, Maryland; Hampshire County, Mineral County, West Virginia. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 21, 2004, 8:43 PM EDT (00:43 UTC)
Expired
May 22, 2004, 12:45 AM EDT
In force
4 hr
Issued by
NWS Baltimore/Washington
Area
Counties, with a storm outline in the text

Counties Allegany County, MD, Hampshire County, WV, Mineral County, WV

The radar

The Sterling radar (KLWX), 113 km from the middle of the area, began a volume at 00:43 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Washington/Dulle, VA (KIAD), launched 00:00Z, 0.7 hours before the alert went out and 121 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Washington/Dulle, VA at 00:00Z on 2004-05-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 443 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Washington/Dulle, VA at 00:00Z on 2004-05-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 41 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
443 J/kg
Mixed-layer CIN
-113 J/kg
Mixed-layer LCL
1284 m above ground
0-6 km bulk shear
16 kt
0-1 km storm-relative helicity
41 m²/s²
0-3 km storm-relative helicity
29 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS51 KLWX 220043
FFWLWX
MDC001-WVC027-057-220445-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
843 PM EDT FRI MAY 21 2004

THE NATIONAL WEATHER SERVICE IN STERLING VIRGINIA HAS ISSUED A

* FLASH FLOOD WARNING FOR
  HAMPSHIRE COUNTY IN EASTERN WEST VIRGINIA
  MINERAL COUNTY IN EASTERN WEST VIRGINIA
  ALLEGANY COUNTY IN WESTERN MARYLAND

* UNTIL 1245 AM EDT.

* AT 843 PM EDT...RADAR INDICATED THUNDERSTORMS WITH VERY HEAVY RAIN
  ALONG A LINE EXTENDING FROM 10 MILES EAST OF FLINTSTONE TO 10 MILES
  EAST OF LEVELS TO 23 MILES SOUTHWEST OF HIGGINSVILLE...MOVING EAST
  AT 25 MPH. RADAR INDICATES THAT TWO INCHES OF RAIN HAS ALREADY     
  FALLEN OVER THE WARNED AREA. ANOTHER INCH WILL BE   POSSIBLE       
  THROUGH 1245 AM EDT.

* SOME LOCATIONS THAT WILL CONTINUE TO BE AFFECTED BY THE HEAVY RAIN
  INCLUDE CUMBERLAND...FORT ASHBY AND RIDGELEY.

A FLASH FLOOD WARNING MEANS THAT FLOODING IS OCCURRING OR IS
IMMINENT.

MOST FLASH FLOOD DEATHS OCCUR IN VEHICLES CARRIED AWAY BY RISING
WATER. DO NOT ATTEMPT TO CROSS BRIDGES...DIPS...OR OTHER LOW SPOTS IF
WATER COVERS THE ROADWAY.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE 
DANGERS OF FLOODS AND FLASH FLOODS. IF FLASH FLOODING IS OBSERVED ACT
QUICKLY. MOVE UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY
IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING.

LAT...LON 3971 7871 3946 7896 3935 7837 3946 7835
          3952 7849 3973 7834

$$

ROGOWSKI
1 follow-up statement
000 
WGUS71 KLWX 220249
FFSLWX
MDC001-WVC027-057-220315-

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
1047 PM EDT FRI MAY 21 2004

...FLASH FLOOD WARNING FOR ALLEGANY...HAMPSHIRE AND MINERAL    
COUNTIES HAS BEEN CANCELLED...

LOCAL EMERGENCY MANAGEMENT IS REPORTING THAT THE INITIAL WATER 
PROBLEMS FROM THE EARLIER THUNDERSTORMS HAVE SUBSIDED...THEREFORE 
THE FLASH FLOOD WARNING FOR ALLEGANY...HAMPSHIRE AND MINERAL    
COUNTIES HAS BEEN CANCELLED. A STEADY LIGHT TO MODERATE RAIN IS 
EXPECTED FOR THE NEXT FEW HOURS.

$$

ROGOWSKI

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Baltimore/Washington wrote its last area forecast discussion before this flash flood warning went out at May 21, 7:15 PM EDT, 1 hour 28 minutes earlier.

Area forecast discussion, May 21, 7:15 PM EDT, 1 hour 28 minutes before
AREA FORECAST DISCUSSION...COR FLOOD CONCERN AREA
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
715 PM EDT FRI MAY 21 2004

.MESOSCALE UPDATE...
21Z MESOANALYSIS PLACES THE GUST FRONT FROM CENTRAL OHIO INTO
NORTHWEST PENNSYLVANIA. MESOLOWS WERE LOCATED EAST OF COLUMBUS OHIO
AND SOUTHWEST OF ERIE PENNSYLVANIA. A REMNANT OUTFLOW BOUNDARY WAS
LOCATED ACROSS SOUTHERN VIRGINIA.

AS THE NORTHERN PORTION OF THE MCS CONTINUES TO RACE ACROSS CENTRAL
PENNSYLVANIA...THE MESOLOW WHICH WAS EAST OF COLUMBUS OHIO HAS BEGUN
TO SHIFT INTO SOUTHWEST PENNSYLVANIA. THIS MAY BECOME THE NEW
NORTHERN BOOKEND TO THE COMPLEX WITH TIME...AS IT CONTINUES ON A
EAST-NORTHEAST TREK.

IF THE SYSTEM CONTINUES TO SHOW SIGNS OF REORIENTING A BIT
EAST-NORTHEAST...TRAINING WILL OCCUR OVER OUR NORTHWEST FORECAST
AREA. WITH 1HR MARFC FFG 1.5-2 A SHORT FUSED FLOOD WATCH MAY BE
CONSIDERED.

SCATTERED STORMS HAVE DEVELOPED AHEAD OF THE LINE ACROSS NORTHERN
WEST VIRGINIA...AND ARE BEING INGESTED INTO THE LINE. THIS WILL
PRESENT A SHORT TERM TORNADO THREAT WITH TIME...AS ROTATION
INCREASES ON THE LEADING EDGE OF THE COMPLEX.

LATE AFTERNOON ACARS SOUNDINGS SHOW A UNIFORM MID AND UPPER LEVEL
WIND FIELD WHICH WILL CONTINUE THE THREAT OF DAMAGING STRAIGHT LINE
WINDS AS THE COLD POOL PUSHES SOUTHEAST.

ROGOWSKI

&&

***************622PM FORECAST DISCUSSION***************
.UPDATE...
LOOKING UPSTREAM...IT IS READILY APPARENT THAT POP FORECAST FOR
TONIGHT IS IN NEED OF A SIGNIFICANT UPWARD ADJUSTMENT. AIR MASS OVER
THE OH VALLEY...CENTRAL APPALACHIANS...AND WRN/SRN PARTS OF FCST
AREA CONTINUES TO DESTABILIZE IN THE WAKE OF EARLIER MCS ACTIVITY
AND AHEAD OF SEVERE LINEAR MCS CROSSING OH RIVER AT TIME. IT WOULD
APPEAR THAT THERE IS LITTLE TO STOP MCS FROM MOVING INTO AT LEAST NW
QUARTER OF FCST AREA. WILL GO WITH CATEGORICAL POP THERE...TAPERING
TO LIKELY OVER EASTERN ZONES AS CONFIDENCE DECREASES THAT MCS WILL
HOLD TOGETHER AS IT MOVES INTO PROGESSIVELY STABLE AIR OVER
DC/BALTIMORE METRO AREAS. OTHER MINOR CHANGES TO
SKY/WIND/TEMP/DEWPOINT WILL ALSO BE MADE. UPDATE WILL BE ISSUED SOON
AFTER NEW CONVECTIVE WATCH IS ISSUED...AND AGAIN WHEN WATCH NUMBER
233 EXPIRES.

&&

.PREV DISCUSSION...

ISSUED AT 253 PM...

TONIGHT AND SATURDAY...

AFTER OUR MORNING MCS THAT RAN ACROSS THE NORTHERN HALF OF OUR
FORECAST AREA...THE BOUNDARY HAS PUSHED TO OUR SOUTH AND WEST.
NORTHWEST WINDS RESIDE OVER THE AREA AT THE MOMENT WITH SOMEWHAT
DRIER AND MORE STABLE AIR AT THE LOW LEVELS.

DIFFERENT DOWN IN CENTRAL VIRGINIA AND POINTS SOUTH WHERE HIGH DEW
POINTS AND GOOD INSTAB WILL COMBINE WITH THE BOUNDARY FOR GOOD
CONVECTION. SEVERE THUNDERSTORM WATCH WILL SIT OVER THAT AREA UNTIL
THIS EVENING.

FOR THE REST OF THE NIGHT LOOK FOR LIGHT WINDS. THE BOUNDARY WILL
WASH OUT OVERNIGHT AND BY SATURDAY THE SW FLOW WILL RETURN WITH MORE
WARM HUMID WEATHER. ONLY TRIGGER AT THE MOMENT SEEMS TO BE A MORNING
WEAK SHORT WAVE. AT THE MOMENT IT LOOKS LIKE TRIGGERS FOR AFTERNOON
CONVECTION WILL BE LIMITED TO THE RIDGELINES. TRIMMED HIGH TEMPS
DOWN TO THE MID TO UPPER 80S. HAVE NOT HIT 90 YET AND SEE NO REASON
WHY TOMORROW WILL BE ANY DIFFERENT.

.LONG TERM...

SATURDAY NIGHT THROUGH FRIDAY...

UPPER RIDGE ACROSS THE SOUTHEAST WILL GRADUALLY FLATTEN OUT SATURDAY
NIGHT THROUGH MONDAY...AS A SERIES OF SHORTWAVES MOVES THROUGH THE
GREAT LAKES INTO NEW ENGLAND. DAYTIME H85 TEMPERATURES WILL CHANGE
LITTLE OVER THE PERIOD HOWEVER AND REMAIN NEAR 16 C. HIGH
TEMPERATURES SUNDAY AND MONDAY ARE EXPECTED TO BE IN THE 80S. ETA
AND GFS MODEL SOUNDINGS INDICATE AFTERNOON CAPES BOTH DAYS IN THE
1000 TO 1500 J/KG RANGE. WITH LITTLE FORCING SFC OR ALOFT TO TRIGGER
CONVECTION WILL INCLUDE SCATTERED THUNDERSTORMS EACH
AFTERNOON...ESPECIALLY OVER HIGHER TERRAIN. GFS AND ECMWF SHOW A
STRONGER TROUGH DEVELOPING OVER THE GREAT LAKES REGION LATE TUESDAY
AND WEDNESDAY WITH SFC COLD FRONT CROSSING THE CWA WEDNESDAY PER THE
GFS AND WEDNESDAY EVENING PER THE ECMWF. LEE SFC TROUGH AHEAD OF
THIS SYSTEM HAS POTENTIAL TO TRIGGER AFTERNOON AND EVENING
THUNDERSTORMS TUESDAY. TIMING OF THE COLD FRONT WEDNESDAY IN
QUESTION...AS THE OPERATIONAL  GFS PUSHES THE TROUGH FARTHER SOUTH
THAN MANY OF THE GFS ENSEMBLE MEMBERS. HAVE INCLUDED SCATTERED
THUNDERSTORMS WEDNESDAY AND WEDNESDAY EVENING WITH COLD FRONT IN THE
VICINITY. LOWERED HIGH TEMPERATURES WEDNESDAY TO NEAR NORMAL...IN
THE UPPER 70S TO NEAR 80. H5 TROUGH FORECAST TO SLOWLY LIFT AND MOVE
OFF THE EAST COAST BY FRIDAY. KEPT CHANCE OF AFTERNOON THUNDERSTORMS
IN THE HIGHER TERRAIN BOTH DAYS FOR NOW...BUT THERE IS A HIGH DEGREE
OF UNCERTAINTY LATE IN THE PERIOD.

STRONG/SMITH

&&

.LWX WATCHES/WARNINGS/ADVISORIES...
DC...NONE.
MD...NONE.
VA...NONE.
WV...NONE.
MARINE...NONE.

MOORE
Hazardous weather outlook, May 21, 6:00 PM EDT, 2 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
600 PM EDT FRI MAY 21 2004

DCZ001-MDZ002>007-009>011-013-014-016>018-VAZ021-025>031-036>042-
050>057-WVZ048>055-221030-
ALBEMARLE VA-ALLEGANY MD-ANNE ARUNDEL MD-
ARLINGTON/FALLS CHURCH/ALEXANDRIA VA-AUGUSTA VA-BERKELEY WV-
CALVERT MD-CARROLL MD-CHARLES MD-CLARKE VA-CULPEPER VA-
DISTRICT OF COLUMBIA DC-FAIRFAX VA-FAUQUIER VA-FREDERICK VA-
FREDERICK MD-GRANT WV-GREENE VA-HAMPSHIRE WV-HARDY WV-HARFORD MD-
HIGHLAND VA-HOWARD MD-JEFFERSON WV-KING GEORGE VA-LOUDOUN VA-
MADISON VA-MINERAL WV-MONTGOMERY MD-MORGAN WV-NELSON VA-
NORTHERN BALTIMORE MD-ORANGE VA-PAGE VA-PENDLETON WV-
PRINCE GEORGES MD-PRINCE WILLIAM/MANASSAS/MANASSAS PARK VA-
RAPPAHANNOCK VA-ROCKINGHAM VA-SHENANDOAH VA-SOUTHERN BALTIMORE MD-
SPOTSYLVANIA VA-ST. MARYS MD-STAFFORD VA-WARREN VA-WASHINGTON MD-
600 PM EDT FRI MAY 21 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MARYLAND WEST OF THE CHESAPEAKE
BAY AND EAST OF GARRETT COUNTY...EASTERN WEST VIRGINIA...NORTHERN AND
CENTRAL VIRGINIA AND THE DISTRICT OF COLUMBIA.

.DAY ONE...

AT 600 PM...A LINE OF DANGEROUS SEVERE THUNDERSTORMS WAS MOVING
SOUTHEAST THROUGH PORTIONS OF EASTERN OHIO AND WESTERN PENNSYLVANIA.
THIS COMPLEX OF STORMS HAS A LONG HISTORY OF PRODUCING DAMAGING WINDS
AND LARGE HAIL. THESE STORMS ARE MOVING VERY QUICKLY TO THE EAST AND
SOUTHEAST AT OVER 50 MPH.

THESE STORMS ARE MOVING THROUGH A VERY UNSTABLE AIRMASS OVER OHIO AND
WESTERN PENNSYLVANIA. AS THIS COMPLEX OF STORMS MOVES INTO WESTERN
MARYLAND...THE EASTERN WEST VIRGINIA PANHANDLE...AND NORTHERN
VIRGINIA...THEY WILL ENCOUNTER A MORE STABLE AIRMASS AND ARE EXPECTED
TO WEAKEN SOMEWHAT. HOWEVER...THESE STORMS MAY STILL BE CAPABLE OF
PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH AND PERHAPS LARGE HAIL
UP TO THE SIZE OF QUARTERS.

IF THIS LINE OF STORMS MAINTAINS ITS INTENSITY...SEVERE THUNDERSTORM
WATCHES AND WARNINGS MAY BE REQUIRED FOR PORTIONS OF THE AREA THIS
EVENING.

.DAYS TWO THROUGH SEVEN...

SEVERE THUNDERSTORMS ARE POSSIBLE IN THE AREA AGAIN SATURDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS LIKELY TONIGHT.

MANNING

In the hours before

Local storm report, May 21, 3:21 PM EDT, 5 hours 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
321 PM EDT FRI MAY 21 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0440 PM     HAIL             ASHBURN                 39.04N 77.48W
05/18/2004  0.75 INCH        LOUDOUN            VA   EMERGENCY MNGR

&&

MANNING
Special weather statement, May 21, 5:18 PM EDT, 3 hours 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
518 PM EDT FRI MAY 21 2004

DCZ001-MDZ002>007-009>011-013-014-016>018-VAZ021-025>031-036>042-
050>057-WVZ048>055-220800-
ALBEMARLE VA-ALLEGANY MD-ANNE ARUNDEL MD-
ARLINGTON/FALLS CHURCH/ALEXANDRIA VA-AUGUSTA VA-BERKELEY WV-
CALVERT MD-CARROLL MD-CHARLES MD-CLARKE VA-CULPEPER VA-
DISTRICT OF COLUMBIA DC-FAIRFAX VA-FAUQUIER VA-FREDERICK VA-
FREDERICK MD-GRANT WV-GREENE VA-HAMPSHIRE WV-HARDY WV-HARFORD MD-
HIGHLAND VA-HOWARD MD-JEFFERSON WV-KING GEORGE VA-LOUDOUN VA-
MADISON VA-MINERAL WV-MONTGOMERY MD-MORGAN WV-NELSON VA-
NORTHERN BALTIMORE MD-ORANGE VA-PAGE VA-PENDLETON WV-
PRINCE GEORGES MD-PRINCE WILLIAM/MANASSAS/MANASSAS PARK VA-
RAPPAHANNOCK VA-ROCKINGHAM VA-SHENANDOAH VA-SOUTHERN BALTIMORE MD-
SPOTSYLVANIA VA-ST. MARYS MD-STAFFORD VA-WARREN VA-WASHINGTON MD-
518 PM EDT FRI MAY 21 2004

...SEVERE THUNDERSTORMS POSSIBLE TONIGHT...

AT 515 PM...A LINE OF DANGEROUS SEVERE THUNDERSTORMS WAS MOVING
SOUTHEAST THROUGH PORTIONS OF EASTERN OHIO AND WESTERN PENNSYLVANIA.
THIS COMPLEX OF STORMS HAS A LONG HISTORY OF PRODUCING DAMAGING WINDS
AND LARGE HAIL. THESE STORMS ARE MOVING VERY QUICKLY TO THE EAST AND
SOUTHEAST AT 40 TO 50 MPH.

THESE STORMS ARE MOVING THROUGH A VERY UNSTABLE AIRMASS OVER OHIO AND
WESTERN PENNSYLVANIA. AS THIS COMPLEX OF STORMS MOVES INTO WESTERN
MARYLAND...THE EASTERN WEST VIRGINIA PANHANDLE...AND NORTHERN
VIRGINIA...THEY WILL ENCOUNTER A MORE STABLE AIRMASS AND ARE EXPECTED
TO WEAKEN SOMEWHAT. HOWEVER...THESE STORMS MAY STILL BE CAPABLE OF
PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH AND PERHAPS LARGE HAIL
UP TO THE SIZE OF QUARTERS.

IF THIS LINE OF STORMS MAINTAINS ITS INTENSITY...SEVERE THUNDERSTORM
WATCHES AND WARNINGS MAY BE REQUIRED FOR PORTIONS OF THE AREA
THIS EVENING. THOSE WITH ACTIVITIES PLANNED FOR THIS EVENING AND
TONIGHT SHOULD MAINTAIN AWARENESS OF THE CURRENT WEATHER SITUATION
AND BE PREPARED TO SEEK SAFE SHELTER IF DANGEROUS STORMS APPROACH.
STAY TUNED TO NOAA WEATHER RADIO OR YOUR LOCAL MEDIA FOR THE LATEST
INFORMATION ON THIS POTENTIAL SEVERE WEATHER EVENT.

MANNING
Special weather statement, May 21, 6:54 PM EDT, 1 hour 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
654 PM EDT FRI MAY 21 2004

VAZ036-037-050-056-220000-
ALBEMARLE VA-NELSON VA-ORANGE VA-SPOTSYLVANIA VA-
654 PM EDT FRI MAY 21 2004

...SEVERE THUNDERSTORM WATCH #233 HAS BEEN CANCELLED FOR THE
FOLLOWING COUNTIES...

IN VIRGINIA...ALBEMARLE...NELSON...ORANGE...AND SPOTSYLVANIA.

THE SEVERE THUNDERSTORM WATCH WHICH HAD BEEN IN EFFECT UNTIL 8 PM HAS
BEEN CANCELLED. ALTHOUGH SEVERE THUNDERSTORMS ARE NO LONGER EXPECTED
ACROSS THESE COUNTIES THROUGH 8 PM...THUNDERSTORMS COULD DEVELOP
LATER IN THE EVENING. THERE IS THE POSSIBILITY THAT SEVERE WEATHER
COULD REDEVELOP INTO THE AREA.

THE NATIONAL WEATHER SERVICE WILL CONTINUE TO MONITOR THIS POTENTIAL
SEVERE WEATHER SITUATION.

STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER
DETAILS OR UPDATES.

MOORE
Local storm report, May 21, 8:06 PM EDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
806 PM EDT FRI MAY 21 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0804 PM     TSTM WND DMG     FROSTBURG               39.65N 78.93W
05/21/2004                   ALLEGANY           MD   FIRE DEPT/RESCUE

            TREES AND POWERLINES DOWNED.

&&

MANNING
Local storm report, May 21, 8:19 PM EDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
819 PM EDT FRI MAY 21 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0815 PM     TSTM WND DMG     KEYSER                  39.44N 78.98W
05/21/2004                   MINERAL            WV   FIRE DEPT/RESCUE

            TREES AND POWERLINES DOWNED.

&&

MANNING

The office that day

Everything else NWS Baltimore/Washington issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 21, 8:24 PM EDTSevere Thunderstorm WarningLWXWashington66 min
May 21, 9:51 PM EDTSevere Thunderstorm WarningLWXFrederick, Montgomery69 min
May 21, 8:11 PM EDTSevere Thunderstorm WarningLWXHampshire, Hardy, Morgan64 min
May 21, 8:21 PM EDTSevere Thunderstorm WarningLWXPendleton54 min
May 21, 8:31 PM EDTSevere Thunderstorm WarningLWXBerkeley59 min
May 21, 9:06 PM EDTSevere Thunderstorm WarningLWXJefferson54 min
May 21, 9:07 PM EDTTornado WarningLWXBerkeley38 min

Nearby

Flash Flood Warnings in West Virginia, 2004Flash Flood Warnings in Maryland, 2004Every flash flood warning in 2004

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.